Starting meds with a CD4 count above 500.
Sep 17, 2006
The 14th of August I decided to start HIV treatment. My Dr. agreed and put me on Sustiva and Truvada. My counts were 503/25% Cd4 and V.L.:80.000. I am not suffering any side effects so I am very happy with my decision but I dont know if starting so early can increase the risk of toxicity. I dont know if my decision was wise, but I was not going to leave the Drs office without my prescriptions. HIV scares me much more than the meds. What do you think?
Response from Dr. Holodniy
You will probably not get 10 HIV experts to agree on when the optimal time is to start HIV treatment. There are those who say it is important to preserve the immune system and so starting earlier is a good thing and far outweighs any potential for toxicity. Then there are those who say, there is no immediate risk for immune system problems and therefore it is better to wait until there is demonstrated damage to the immune system before starting. This also potentially delays and possibility of toxicity from meds. Some might criticize your decision for starting early. But I think it is very much an individual decision. The regimen you are starting now comes as one pill (atripla) given once a day and is very well tolerated with minimal if any side effects or long term toxicity.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Penis Discharge After Anal Sex Bottom Worried I Have HIV
- Vomiting After Oral Sex Worried I Have HIV
- White Bumps After Sucking Penis Worried I Have HIV
- White Bumps On Penis After Condom Broke Worried I Have HIV
- Does Gardasil Work If Already Have Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.